MAUDE Adverse Event Report: STRYKER TRAUMA KIEL IM REAMER, AO FITTING BIXCUT 11,0X480 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL IM REAMER, AO FITTING BIXCUT 11,0X480 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 0225-6110
Medical Device Problem Codes Difficult to Remove (1528); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device discarded.
 
Event or Problem Description
It was reported that during a reaming of a femur, the stryker reamer monobloc diameter 11 has unwound and remained blocked at the level of the femur.The operator had to pull it out by hand.There were no adverse consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, although the device was not returned but an image was shared which confirms the alleged failure mode.A device inspection was not possible since the affected device was not returned for evaluation.However, an image was shared by the customer which shows the spirals of the reamer to be in severely unwounded and deformed state.This can only happen if the reamer is rotated in an anti-clockwise direction.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Even though the device was not returned, but through the image shared it could be concluded that the reamer was rotated in an anti-clockwise direction which led to the unwinding and deformation of the spiral.Through the additional information, the same was communicated by the customer that the operating surgeon had rotated the reamer in an anticlockwise direction with the power motor.No allegations were made against the device or the material.Thus, based on the above information the root cause of the issue is deemed to be user related.The instruction for use clearly suggests the user that: ¿never operate an intramedullary reamer in a counterclockwise direction.Doing so causes the reamer shaft spiral to open and may lead to additional trauma.¿.If any additional information is provided, the investigation will be reassessed.

Brand Name
IM REAMER, AO FITTING BIXCUT 11,0X480 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key12131835
Report Number0009610622-2021-00589
Device Sequence Number11864811
Product Code LXH
UDI-Device Identifier04546540145390
UDI-Public04546540145390
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0225-6110
Device Catalogue Number02256110
Device Lot NumberK08A807
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/15/2021
Supplement Date Received by Manufacturer08/04/2021
Initial Report FDA Received Date07/07/2021
Supplement Report FDA Received Date08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1